MAUDE Adverse Event Report: ANGIODYNAMICS, INC. ANGIODYNAMICS; INTRODUCER, CATHETER

ANGIODYNAMICS, INC. ANGIODYNAMICS; INTRODUCER, CATHETER
Catalog Number 06597015
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has not been returned to the manufacturer for evaluation.An investigation into the root cause of this event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A physician performed a fistulogram with a std 4f m.I.Kit 45cm nt/t echo b.At the end of the procedure, the post purse string nylon suture was placed in and, upon tying, the introducer to the micro puncture broke in half.The physician was able to retrieve all pieces via a cut down and the micro puncture was sent off for pathology evaluation.Despite multiple good faith efforts, no further details have been obtained.
 
Additional Manufacturer Narrative
The customer's reported complaint description of "the introducer to the micro puncture broke in half" was confirmed, the sample returned was noted the sheath was returned in two pieces.The fracture location of the sheath tubing was jagged and appeared to be stretched to failure.(b)(6) and the returned sheath/dilator complaint sample were sent to the supplier, greatbatch for sample evaluation/root cause determination and dhr review of the reported lot.Per (b)(6) response, dhr review did not reveal any discrepancies that would have contributed to this event.Visual analysis on the returned device revealed a mark/cut that was likely caused by a tool outside of coax package.No manufacturing non-conformance observed during evaluation of the returned device.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications.Labeling review: the instructions for use (16650422-01) which is supplied to the end user with this catalog number contains the following statements: intended use the micro access kit is used for percutaneous introduction of a guidewire or catheter into the vascular system following a small 21-gauge needle stick.Potential complications perforation of a vessel or viscus, laceration of a vessel or viscus, embolism.Instructions for use 1.Gain percutaneous access with the 21 gauge needle.2.Advance the 0.018" guidewire through the 21 gauge needle.3.Withdraw the entry needle while leaving the 0.018" guidewire in place.4.Advance the micro-introducer over the 0.018" guidewire.5.Remove the 0.018" guidewire and the micro-introducer inner dilator.6.Advance up to a 0.038" guidewire or catheter through the micro introducer sheath.7.Remove micro-introducer sheath.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19721134
Report Number1319211-2024-00059
Device Sequence Number8290812
Product Code DYB
UDI-Device IdentifierH787065970155
UDI-PublicH787065970155
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051655
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06597015
Device Lot Number5814100
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown